Hail, Scott
- When
- June 22, 12:31 AM CST
- Where
- Scott County, 6.24 mi N of Scott City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.570, -100.910
A thunderstorm produced near severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A thunderstorm produced near severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 21, 11:33 PM CST, 58 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 1233 AM CDT Sat Jun 22 2019 ...Updated aviation discussion... .SHORT TERM...(This evening through Saturday) Issued at 1213 PM CDT Fri Jun 21 2019 An outflow boundary from morning storms has stalled out along the highway 56 corridor...given the cooler stable air I lowered afternoon highs north of this boundary while keeping temps to the south closer to the mid to upper 90s. Looking towards this evening another shortwave will propagate from northeast Colorado into northwest Kansas. The setup will bring a cold front into western Kansas through the overnight. Storms will likely propagate along the cooler 700 mb temps in northwest Kansas into south central Nebraska as much of our area will see 700 mb temps warm to 15-17 (C) which would keep us plenty capped even with the cold front passing through. Some short term models are suggesting saturation and low clouds developing behind the cold front around sunrise (5 am- 8 am) which may produce patchy to areas of fog mainly from Dodge City to Hays where winds should be lighter initially. Saturday the main question is how far south and east the cold front moves through the area...as areas along and east of the front will have a severe weather and flooding risk. As you would expect all the models have different ideas how far east the front goes but the general idea is that it will stall somewhere east of a Dodge City to Hays line. Dew points ahead of the front will increase through the day with good moisture from the south. By late afternoon a shortwave is expected to move into western Oklahoma where storms will start to break out along the front and train north and eastward. PW values of 1.25-1.75 in. in this area will suggest this time frame as the start of a flash flooding risk with the higher risk of flooding during the night Saturday. Severe risk will also be present along the front with hail and wind. .LONG TERM...(Saturday night through Friday) Issued at 144 PM CDT Fri Jun 21 2019 A second round of thunderstorms will develop Saturday night in the front range of the Rockies with a large upper trough moving into central Colorado and a shortwave rotating around the low. Some models think the heavy rain will spread into northwest and north central Kansas while I noticed the latest 39 hr RAP wanted to take the heavier rain further south. Nonetheless I think areas in our southeast could see two rounds of heavy rain which will keep the flash flooding risk there into Sunday morning. The upper level trough/low slowly moves eastward into Sunday and long term models are suggesting a pretty cool day with northerly winds, clouds, and periodic rain showers/storms. We may only see highs in the 70s. Trough should be out of the region by Monday morning. For early next week we transition from a zonal to a ridge pattern. The main uncertainty is if we will be under the ridge or on the northerly extent of the ridge. Long term models seem to think that we will still be having some shortwaves and decent moisture riding the ridge which could give us some scattered storm chances most notably Wednesday and Thursday. However what does seem more certain is a stretch of 90 degree weather for much of next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1233 AM CDT Sat Jun 22 2019 Widely scattered to isolated thunderstorms will persist across central and western Kansas into the late night hours. Storms could impact the Hays and possibly the Dodge City terminals through about 4 am. Post frontal MVFR to possibly IFR stratus will continue to develop across central into southwest Kansas and should persist through midday Saturday before lifting and/or scattering out. Chances for thunderstorms will increase again toward the end of of the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 84 59 77 / 30 20 50 20 GCK 59 81 56 76 / 0 10 50 10 EHA 58 82 55 76 / 0 0 40 10 LBL 62 85 60 77 / 0 10 50 10 HYS 63 74 57 73 / 30 10 70 20 P28 72 92 69 83 / 10 40 60 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from this afternoon through Sunday morning for KSZ066-080-081-089-090. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Gerard
Hazardous Weather Outlook National Weather Service Dodge City KS 504 AM CDT Fri Jun 21 2019 KSZ030-031-043>046-061>066-074>081-084>090-221000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 504 AM CDT Fri Jun 21 2019 /404 AM MDT Fri Jun 21 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be a slight chance for thunderstorms again this evening along and north of Highway 96. The biggest threats for severe weather will over far northern Kansas and Nebraska but there is still a small possibility for an isolated severe thunderstorm to occur in that area. Half dollar to golf ball size hail will be possible. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible on Saturday afternoon and evening, especially over central and south central Kansas. A frontal boundary will become stationary across tha area. The boundary will interact with a very unstable airmass to bring showers and thunderstorms to that area. Large hail, damaging winds and isolated tornadoes will be possible. In addition, heavy rain is expected and could cause areas of flash flooding. Days 2-7 Hazards ---------------- * Saturday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Severe thunderstorm: Elevated risk * Monday No hazards. * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 1048 PM CDT Fri Jun 21 2019 KSZ066-081-220445- Pratt KS-Stafford KS- 1048 PM CDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD AND PRATT COUNTIES UNTIL 1145 PM CDT... At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near Pratt, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pratt, Iuka, Preston, Cullison, Coats, Cairo, Neola and Zenith. LAT...LON 3748 9887 3763 9899 3800 9847 3754 9846 TIME...MOT...LOC 0348Z 221DEG 14KT 3766 9866 HOVORKA
Special Weather Statement
National Weather Service Dodge City KS
1156 PM CDT Fri Jun 21 2019
KSZ066-081-220530-
Pratt KS-Stafford KS-
1156 PM CDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD AND
NORTHEASTERN PRATT COUNTIES UNTIL 1230 AM CDT...
At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iuka, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pratt, Stafford, Iuka, Preston, Zenith and Neola.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Kansas.
LAT...LON 3765 9880 3781 9883 3803 9847 3783 9847
3782 9846 3774 9847
TIME...MOT...LOC 0455Z 234DEG 18KT 3775 9866
HOVORKASpecial Weather Statement
National Weather Service Dodge City KS
1228 AM CDT Sat Jun 22 2019
KSZ066-078>080-220630-
Stafford KS-Kiowa KS-Edwards KS-Ford KS-
1228 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN PAWNEE...SOUTHERN STAFFORD...EDWARDS AND
NORTHWESTERN PRATT COUNTIES UNTIL 130 AM CDT...
At 1228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sylvia to 7 miles northwest of Bloom.
Movement was northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Kinsley, St. John, Stafford, Macksville, Lewis, Ford, Belpre,
Fellsburg, Zenith, Windhorst, Centerview, Trousdale and Dillwyn.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and southwestern Kansas.
LAT...LON 3782 9876 3783 9901 3777 9902 3750 10014
3783 9979 3800 9906 3800 9892 3804 9891
3814 9847 3789 9847
TIME...MOT...LOC 0528Z 228DEG 18KT 3796 9836 3757 9998
HOVORKASpecial Weather Statement
National Weather Service Dodge City KS
102 AM CDT Sat Jun 22 2019
KSZ065-066-079-220630-
Stafford KS-Pawnee KS-Edwards KS-
102 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...WESTERN STAFFORD AND
NORTHERN EDWARDS COUNTIES UNTIL 130 AM CDT...
At 102 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kinsley, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Larned, Kinsley, Lewis, Burdett, Offerle, Garfield, Rozel, Ash
Valley, Sanford, Frizell and Zook.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Kansas.
LAT...LON 3800 9891 3788 9956 3832 9955 3832 9904
3826 9903 3826 9892
TIME...MOT...LOC 0602Z 236DEG 18KT 3799 9946
HOVORKASpecial Weather Statement
National Weather Service Dodge City KS
117 AM CDT Sat Jun 22 2019
KSZ043-044-220700-
Lane KS-Scott KS-
117 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT AND NORTHWESTERN
LANE COUNTIES UNTIL 200 AM CDT...
At 116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Scott City, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Scott City, Manning, Healy and Modoc.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Kansas.
LAT...LON 3870 10055 3854 10046 3839 10104 3855 10113
3870 10080
TIME...MOT...LOC 0616Z 246DEG 25KT 3849 10099
HOVORKASpecial Weather Statement
National Weather Service Dodge City KS
126 AM CDT Sat Jun 22 2019
KSZ064>066-078>081-220715-
Pratt KS-Hodgeman KS-Stafford KS-Pawnee KS-Kiowa KS-Edwards KS-
Ford KS-
126 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN HODGEMAN...PAWNEE...STAFFORD...EDWARDS AND
NORTHWESTERN PRATT COUNTIES UNTIL 215 AM CDT...
At 126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zenith to near Windhorst. Movement was
northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Larned, Kinsley, St. John, Stafford, Spearville, Macksville, Lewis,
Offerle, Garfield, Rozel, Hudson, Belpre, Seward, Ash Valley, Radium,
Fellsburg, Sanford, Frizell, Bellefont and Windhorst.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and southwestern Kansas.
LAT...LON 3780 9886 3772 9945 3776 9984 3832 9927
3832 9903 3826 9903 3826 9847 3794 9847
TIME...MOT...LOC 0626Z 218DEG 16KT 3800 9847 3778 9967
HOVORKAThe Goodland radar (KGLD), 112 km away, was scanning. The volume nearest the first event began at 06:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840198.